Alert archive / Indiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 53, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 11, 2001, 12:58 AM CDT for LaPorte County, Saint Joseph County, Indiana. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 11, 2001, 12:58 AM CDT (05:58 UTC)
- Expired
- Jun 11, 2001, 1:50 AM CDT
- In force
- 52 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties LaPorte County, IN, Saint Joseph County, IN
The radar
The Northern Indiana radar (KIWX), 74 km from the middle of the area, began a volume at 06:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.0 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1060 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1393 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
613 WUUS53 KIWX 110559 SVRFWA INC091-141-110650- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 1258 AM EST MON JUN 11 2001 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN LA PORTE COUNTY IN INDIANA NORTHWESTERN ST. JOSEPH COUNTY IN INDIANA * UNTIL 150 AM EST(150 AM CDT) * AT 1258 AM EST(1258 AM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHWEST OF NEW CARLISLE...MOVING SOUTHEAST AT 20 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... NEW CARLISLE HUDSON LAKE ROLLING PRAIRIE SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE STORMS CAN PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA. LAT...LON 4177 8636 4176 8669 4157 8663 4160 8631
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:31 PM CDT, 10 hours 27 minutes earlier.
Area forecast discussion, Jun 10, 2:31 PM CDT, 10 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 231 PM EST SUN JUN 10 2001 FCST PROBLEM CONTS TO BE TSRA CHANCES THROUGH FCST PACKAGE. AGAIN USING A BLEND OF ETA/AVN MODELS...WITH AN EMPHASIS ON RUC40 THIS EVENING. MCV MOVING ACRS WI THIS AFTN CONTS TO TRIGGER LINE OF TSRA. CONVECTION ALSO FIRING FM NRN MI TO NW OH ALONG WEAK WMFNT AND THETA E MAX. TEMPERATURES ACRS FA HAVE RISEN TO AROUND 80 THIS AFTN WITH DWPTS AROUND 60. FIRST FCST PROBLEM WL BE POPS TNGT. DEEPEST MOISTURE AND BEST FORCING WL BE POINTED N OF FA WHERE WI CONVECTION SHOULD MOVE. PROXIMITY TO NRN COUNTIES WARRANT A CONTINUED CHC THAT AREA. CURRENTLY WATCHING A COUPLE BOUNDARIES IN VIS IMAGES ACRS ERN IA...SW WI AND NW IL. MSAS SHOWING A COUPLE THETA E RIDGES AHEAD OF THESE BOUNDARIES. RUC40 HAS BEEN CONSISTENT WITH DEVELOPMENT OF OMEGA LATE THIS AFTN ACRS IL INTO WRN INDIANA THIS EVENING. LATEST RUC40 SHOWS VERY GOOD 850MB THETA E RIDGE AND ADVECTION INTO WRN FA BY 03Z. WITH SML CHC POPS IN CURRENT FCST AND ABOVE FACTORS...WL CONT THE LOW CHC POPS TNGT. LATEST SWOMCD FOR IL/IA/WI CONFIRMS THIS THINKING. MONDAY CONTS TO LOOK LIKE A HIGHLY UNSTABLE DAY WITH NO TRIGGER IN MODELS TO INITIATE CONVECTION. HOWEVER...WITH OUTFLOWS FM NRN CONVECTION...WEAKENING SFC FNT AND CAPES OF 3000 J/KG...WL NOT TAKE MUCH TO GET THINGS GOING IN AFTN. ANY STORMS THAT DO FIRE WL HAVE POTENTIAL TO BECOME SVR GIVEN AMOUNT OF INSTABILITY. ETA AND MESO ETA AND NOW EVEN AVN HAVE BEEN SHOWING A RATHER WEAK LOOKING VORT MAX MOVING OVR FA DURING AFTN. THETA E RIDGE AT SFC AND 850 REMAIN PARKED OVR CENTRAL FA. OTHER NEGATIVE FACTOR IS RIDGING BUILDING INTO FA ALOFT DURING AFTN...BUT THERE IS SOME UPPER LEVEL DIVERGENCE AHEAD OF RIDGE. GIVEN HIGHLY UNSTABLE ATMS...WL AGAIN CONT WITH LOW CHC POPS. RIDGING INCREASES TUE AND WED. WL DRY FCST OUT FM SOUTH TO NORTH THROUGH WED. CHC POPS AGAIN FOR THU AS TROPICAL REMNANTS GET CAUGHT BETWEEN APCHG PLAINS TROF AND ATLANTIC RIDGE. AVN MOVES SYSTEM DUE NORTH AND AVN TENDS TO HANDLE TROPICAL SYSTEMS BEST OF THE SHORTER RANGE MODELS. LATEST 120 HR AVN APPEARS A LITTLE SLOWER WITH SFC FNT FOR FRI. GIVEN ATLANTIC HIGH AND NWRD MOVING MOISTURE... WL ADD PCPN CHANCES FOR FRI. WL KEEP REMAINDER OF EXTENDED FCST DRY. GUIDANCE TEMPS SHOWING A VERY SIGNIFICANT WARM UP BY TUE WITH 90S PROGGED ACROSS MOST OF FA BY FWC AND MAV. WITH INCREASING LOW LEVELy MOISTURE PREFER TO TEMPER WARM UP JUST A TAD AND KEEP MOST AREAS AT OR JUST BLO 90. AT ANY RATE...AFTER SUCH AN EXTENDED COOL AND WET PERIOD...WL FINALLY FEEL LIKE SUMMER. .IWX...NONE. LASHLEY
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 5:53 PM CDT | Severe Thunderstorm Warning | IWX | Grant | 47 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.